zbMATH — the first resource for mathematics

Tempered stable distributions and processes. (English) Zbl 1352.60021
The tempered stable distributions are perturbations of stable distributions obtained by adding an exponential weight on the jumping density, which allows for finite variance. It can also be viewed as a generalization of bilateral Gamma and CGMY distributions, which appear as weak limits. In this paper, the authors gather several simple analytical observations on the tempered stable distributions. They also consider the equivalent martingale measure transformations preserving the class of the associated tempered stable processes, in the framework of exponential stock prices models. In contrast to bilateral Gamma stock models, it may happen that there is no such martingale measure.

60E07 Infinitely divisible distributions; stable distributions
60G51 Processes with independent increments; Lévy processes
91G20 Derivative securities (option pricing, hedging, etc.)
Full Text: DOI arXiv
[1] Barndorff-Nielsen, O. E.; Shephard, N., Realized power variation and stochastic volatility models, Bernoulli, 9, 2, 243-265, (2003) · Zbl 1026.60054
[2] Bianchi, M. L.; Rachev, S. T.; Kim, Y. S.; Fabozzi, F. J., Tempered stable distributions and processes in finance: numerical analysis, (Mathematical and Statistical Methods for Actuarial Sciences and Finance, (2010), Springer Italia Milan), 33-42
[3] Bianchi, M. L.; Rachev, S. T.; Kim, Y. S.; Fabozzi, F. J., Tempered infinitely divisible distributions and processes, Theory of Probability and its Applications, 55, 1, 2-26, (2011) · Zbl 1215.60013
[4] Blumenthal, R. M.; Getoor, R. K., Sample functions of stochastic processes with stationary independent increments, Journal of Mathematics and Mechanics, 10, 3, 493-516, (1961) · Zbl 0097.33703
[5] Boyarchenko, S. I.; Levendorskii, S. Z., Option pricing for truncated Lévy processes, International Journal of Theoretical and Applied Finance, 3, 3, 549-552, (2000) · Zbl 0973.91037
[6] Carr, P.; Geman, H.; Madan, D. B.; Yor, M., The fine structure of asset returns: an empirical investigation, Journal of Business, 75, 2, 305-332, (2002)
[7] Carr, P.; Madan, D. B., Option valuation using the fast Fourier transform, Journal of Computational Finance, 2, 4, 61-73, (1999)
[8] Cont, R.; Tankov, P., Financial modelling with jump processes, (2004), Chapman and Hall/CRC Press London · Zbl 1052.91043
[9] Corcuera, J. M.; Nualart, D.; Woerner, J. H.C., A functional central limit theorem for the realized power variation of integrated stable processes, Stochastic Analysis and Applications, 25, 1, 169-186, (2007) · Zbl 1128.60017
[10] Durrett, R., Probability: theory and examples, (1996), Duxbury Press Belmont
[11] Elstrodt, J., Maß- und integrationstheorie, (2011), Springer Heidelberg · Zbl 1259.28001
[12] Embrechts, P.; Goldie, C. M.; Veraverbeke, N., Subexponentiality and infinite divisibility, Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, 49, 3, 335-347, (1979) · Zbl 0397.60024
[13] Föllmer, H.; Schweizer, M., Hedging of contingent claims under incomplete information, (Davis, M. H.A.; Elliott, R. J., Applied Stochastic Analysis, Stochastics Monographs, vol. 5, (1991), Gordon and Breach London, New York), 389-414 · Zbl 0738.90007
[14] Gerber, H. U.; Shiu, E. S.W., Option pricing by esscher transforms, Transactions of the Society of Actuaries, XLVI, 98-140, (1994)
[15] Greenwood, P. E., The variation of a stable path is stable, Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, 14, 140-148, (1969) · Zbl 0185.44503
[16] Greenwood, P. E.; Fristedt, B., Variations of processes with stationary, independent increments, Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, 23, 171-186, (1972) · Zbl 0228.60029
[17] Hein, C.; Imkeller, P.; Pavlyukevich, I., Limit theorems for \(p\)-variations of solutions of SDEs driven by additive stable Lévy noise and model selection for paleo-climatic data, (Duan, J.; Luo, S.; Wang, C., Recent Development in Stochastic Dynamics and Stochastic Analysis, Interdisciplinary Math. Sciences, (2009)), 137-150
[18] Jacod, J., Asymptotic properties of power variations of Lévy processes, ESAIM: Probability and Statistics, 11, 173-196, (2007) · Zbl 1185.60031
[19] Jacod, J., Asymptotic properties of realized power variations and related functionals of semimartingales, Stochastic Processes and their Applications, 118, 4, 517-559, (2008) · Zbl 1142.60022
[20] Kim, Y. S.; Rachev, S. T.; Chung, D. M.; Bianchi, M. L., The modified tempered stable distribution, GARCH models and option pricing, Probability and Mathematical Statistics, 29, 1, 91-117, (2009) · Zbl 1166.60013
[21] Koponen, I., Analytic approach to the problem of convergence of truncated Lévy flights towards the Gaussian stochastic process, Physical Review E, 52, 1197-1199, (1995)
[22] Korolev, V.; Shevtsova, I., An improvement of the Berry-Esseen inequality with applications to Poisson and mixed Poisson random sums, Scandinavian Actuarial Journal, (2010) · Zbl 1226.60035
[23] Küchler, U.; Tappe, S., Bilateral gamma distributions and processes in financial mathematics, Stochastic Processes and their Applications, 118, 2, 261-283, (2008) · Zbl 1133.62089
[24] Küchler, U.; Tappe, S., On the shapes of bilateral gamma densities, Statistics and Probability Letters, 78, 15, 2478-2484, (2008) · Zbl 1146.62309
[25] Küchler, U.; Tappe, S., Option pricing in bilateral gamma stock models, Statistics and Decisions, 27, 281-307, (2009) · Zbl 1201.91201
[26] Lewis, A. L., A simple option formula for general jump-diffusion and other exponential Lévy processes, (Envision Financial Systems and OptionCity.net, (2001)), (http://optioncity.net/pubs/ExpLevy.pdf)
[27] Madan, D. B., Purely discontinuous asset pricing processes, (Jouini, E.; Cvitanič, J.; Musiela, M., Option Pricing, Interest Rates and Risk Management, (2001), Cambridge University Press Cambridge), 105-153 · Zbl 1005.91047
[28] Madan, D. B.; Seneta, B., The VG model for share market returns, Journal of Business, 63, 511-524, (1990)
[29] Mercuri, L., Option pricing in a garch model with tempered stable innovations, Finance Research Letters, 5, 172-182, (2008)
[30] Monroe, I., On the \(\gamma\)-variation of processes with stationary independent increments, Annals of Mathematical Statistics, 43, 1213-1220, (1972) · Zbl 0268.60066
[31] Müller, P. H., Lexikon der stochastik, (1991), Akademie Verlag Berlin · Zbl 0505.60002
[32] Rachev, S. T.; Kim, Y. S.; Bianchi, M. L.; Fabozzi, F. J., Financial models with Lévy processes and volatility clustering, (2011), John Wiley & Sons, Inc. Hoboken, New Jersey · Zbl 1217.91003
[33] Rosiński, J., Tempering stable processes, Stochastic Processes and their Applications, 117, 6, 677-707, (2007) · Zbl 1118.60037
[34] K. Sato, Lévy Processes and Infinitely Divisible Distributions, in: Cambridge Studies in Advanced Mathematics, Cambridge, 1999.
[35] Sato, K.; Yamazato, M., On distribution functions of class \(L\), Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, 43, 273-308, (1978) · Zbl 0395.60019
[36] Shiryaev, A. N., Probability, (1996), Springer New York · Zbl 0909.01009
[37] Sztonyk, P., Estimates of tempered stable densities, Journal of Theoretical Probability, 23, 1, 127-147, (2010) · Zbl 1393.60050
[38] Watanabe, T.; Yamamuro, K., Ratio of the tail of an infinitely divisible distribution on the line to that of its Lévy measure, Electronic Journal of Probability, 15, 2, 44-74, (2010) · Zbl 1193.60023
[39] Zhang, S.; Zhang, X., On the transition law of tempered stable Ornstein-Uhlenbeck processes, Journal of Applied Probability, 46, 3, 721-731, (2009) · Zbl 1181.60117
[40] Zorich, V. A., Mathematical analysis I, (2004), Springer Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.